Download this article
 Download this article For screen
For printing
Recent Issues

Volume 18
Issue 7, 1221–1401
Issue 6, 1039–1219
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
 
Author index
To appear
 
Other MSP journals
Enumeration of conjugacy classes in affine groups

Jason Fulman and Robert M. Guralnick

Vol. 18 (2024), No. 6, 1189–1219
Abstract

We study the conjugacy classes of the classical affine groups. We derive generating functions for the number of classes analogous to formulas of Wall and the authors for the classical groups. We use these to get good upper bounds for the number of classes. These naturally come up as difficult cases in the study of the noncoprime k(GV ) problem of Brauer.

Dedicated to Pham Huu Tiep on the occasion of his 60th birthday

Keywords
affine groups, number of conjugacy classes, generating function
Mathematical Subject Classification
Primary: 05A15, 20C99
Milestones
Received: 25 January 2022
Revised: 10 January 2023
Accepted: 3 September 2023
Published: 30 April 2024
Authors
Jason Fulman
Department of Mathematics
University of Southern California
Los Angeles
United States
Robert M. Guralnick
Department of Mathematics
University of Southern California
Los Angeles
United States

Open Access made possible by participating institutions via Subscribe to Open.